MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB2380-N
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 07/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event has been received; however, the device evaluation has not yet begun.The available patient medical records and imaging studies have been received; however, the clinical specialist analysis has not yet begun.A follow-up report will be submitted upon completion of the device evaluation and the clinical analysis.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with the implant of the alto abdominal stent graft system on (b)(6) 2023.Reportedly, upon attaching the auto injector to the alto main body, the syringe stopped at 6cc.The device was mounted on a terumo glidewire advantage which is not the normal stiffness.The physician found no relationship with the guidewire stiffness and the syringe stopping at 6cc.At approximately one minute the syringe was still stuck on 6cc.The physician took off the auto injector and re-attached it.This allowed the graft to fill, and it stopped at approximately 3cc.The patient¿s baseline pressure was 124 systolic.Approximately 5 minutes into gate cannulation it was noticed the syringe was empty and noted patient¿s pressure in the 70s and the certified registered nurse anesthetist (crna) began dosing benadryl and epinephrine.The patient pressure got up into the 80s.The graft still appeared filled.Patient pressure dropped back into the 70s occasionally over the next 3 minutes.Once the limb was attached and graft detached at 14 minutes, the crna had given a large quantity of epinephrine and patient pressure got up in the 230s.Gradually the patient pressure dropped into 160s and the case was finished.There were no apparent endoleaks.Post procedure the patient was stable with pressures in the 120s and was expected to be moved from recovery to the icu.The patient will continue to be monitored through routine follow-up visits.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix performed an evaluation of the returned alto delivery system.The device was received in a large shipping box, within the original product box within a biohazard bag.There was blood residue present on the device.The stent graft was not returned as it was implanted in the patient as reported.The 30ml polymer syringe was returned still attached to the polymer fill line and contained no polymer.The third knob and wire were returned.The delivery system was still within the sheath.The sheath was removed during decontamination.Visual analysis identified a single kink in the oval balloon fill line and the guidewire lumen at approximately 2.5mm proximal to the proximal lumen spacer.A 0.035" stiff guidewire was inserted into the alto delivery system, then the handle halves were separated to visualize the inner polymer fill line for presence of polymer.Polymer was found present on the distal end of the handle, near where the syringe is attached as well as on the proximal end of the tapered polyimide polymer lumen indicating a patent presence of polymer flow.The remainder of the device appears unremarkable.Based on the evaluation performed, the reported adverse event/incident `cannot be confirmed as the polymer leak may have originated in the graft itself which was not returned and remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the intraoperative difficulty to dispense polymer complaint is unconfirmed.The intraoperative polymer leak with hypotension complaint is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms were identified.The final patient status was reported as discharged home on postoperative day one.No additional investigation of this reported adverse event/incident is planned.Endologix will continue to monitor this and similar adverse event/incident.H6: investigation type codes ¿ remove code 4118.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key17598193
Report Number3008011247-2023-00157
Device Sequence Number6535320
Product Code MIH
UDI-Device Identifier00850007370886
UDI-Public(01)00850007370886(17)260111(10)FS010923-43
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model NumberTV-AB2380-N
Device Lot NumberFS010923-43
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB (LN FS042123-05).; OVATION IX ILIAC LIMB (LN FS051723-04).; OVATION PRIME FILL POLYMER (LN FF050123-02).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale